Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Is "Zofran" intake safe for upset stomach?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11807 Questions
Made bbq pork ribs, chicken wings for Super Bowl party. Stomach upset this morning plus diraherra (spelling). I have some Zofran 4mg. I weigh 210 lbs, 65 yr. old male. Should I take 2 Zofran?
Posted Wed, 19 Feb 2014 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 37 minutes later
Brief Answer: may cause additional diarrhoea Detailed Answer: HI, thanks for using healthcare magic The most common cause for diarrhoea and vomiting is infection either viral or bacterial. Zofran (ondansetron) is most commonly used for nausea and vomiting related to surgery, chemotherapy, radiation treatment. It has been recently been used to help persons with acute gastroenteritis with mainly vomiting. The possible complication would be diarrhoea, this is a possible side effect of this medication. This means it could potentially worsen your present diarrhoea. You may want to consider the use of over the counter pepto bismol , this is helpful for both diarrhoea and vomiting. The usual dose in adults is 2 tablets every 30 minutes as needed, to a maximum of 16 tablets in a 24 hour period. In addition, you may want to avoid solid food for today,concentrate on maintaining your fluid volume. This means taking small amounts of fluid frequently throughout the day, if you use a lot of fluid at one time, it will likely cause vomiting. Probiotics either on their own or yogurt, would also help to shorten the course of the illness. After 4 hours with no vomiting or diarrhoea, you can start using solid foods. I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor